Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Shall i take suppliments???
Nov 13, 2010

I have been reading your forum for the last 3 years and it was very informative and helpful. I am positive for the last 3 years my CD4 increased from 200 to 400 so far with 4 different drugs tested. I am currently on TENVIR EM and NVP Total of 3 pills a day. I developed many side effects during the change of the drugs and current I am OK with less side effects. I have a question. My body weight doesnt seem to increase for the last 2 years on the drug I am using. My height of 179 weight is only 57 kg.. I take 4-5 meals a day lots of rise, fish and egg and still doesnt help to increase the weight. I am worried of loosing weight. I exercise 4-5 times in gym and my coach recommended to take protein supplement to increase my body weight, I have discussed this with my doctor and she says do not take reason being the current drugs I am using could develop side effects to the liver and kidney, the doctor further explains that I should avoid all supplementary products that possibly risk to the liver and kidney. my doctor changed and another one suggested I could go on with other supplements that good for health. I am just confuse here I hope you could help me to provide better answer please. Shall I take protein supplements as suggested by my trainer?

Thanks Love you

Response from Dr. Frascino

Hi,

Protein supplements recommended by your trainer should not pose any problems with your current antiretrovirals or bother your liver, kidneys or other organs. It's always a good idea to show the supplement to your HIV specialist just so he can check all the ingredients, as there are many different types of products currently on the market.

Continue to optimize your diet and exercise regularly for best results.

Good luck. Be well.

Dr. Bob


Previous
Scary encounter, please put me at rest.
Next
Thank you and fungal recurrence question

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement